Alert archive / Texas / Gale Watches in 2021

Gale Watch 1, NWS Corpus Christi, TX

January 9, 2021

NWS Corpus Christi, TX issued this gale watch at Jan 9, 2021, 9:44 AM CST. It took effect at Jan 10, 2021, 4:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 9, 2021, 9:44 AM CST (15:44 UTC)
In effect from
Jan 10, 2021, 4:00 PM CST
Expired
Jan 10, 2021, 3:20 AM CST
In force
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

825 
WHUS74 KCRP 091544
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
944 AM CST Sat Jan 9 2021

GMZ250-255-270-275-092345-
/O.NEW.KCRP.SC.Y.0003.210110T0400Z-210110T2200Z/
/O.NEW.KCRP.GL.A.0001.210110T2200Z-210111T1000Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
944 AM CST Sat Jan 9 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
CST SUNDAY...
...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY
NIGHT...

* WHAT...For the Small Craft Advisory, east winds 20 to 25 knots
  with gusts up to 35 knots and seas 5 to 8 feet expected. For 
  the Gale Watch, north winds 25 to 35 knots with gusts up to 45 
  knots and seas 7 to 10 feet possible.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM, Coastal waters from Port Aransas to Matagorda Ship Channel 
  out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 
  60 NM and Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...For the Small Craft Advisory, from 10 PM this evening 
  to 4 PM CST Sunday. For the Gale Watch, from Sunday afternoon 
  through late Sunday night.

* IMPACTS...Gale force winds and high seas will result in 
  dangerous marine conditions which could result in capsized or 
  damaged vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

GMZ230-235-092345-
/O.NEW.KCRP.SC.Y.0003.210110T0400Z-210110T2200Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
944 AM CST Sat Jan 9 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
CST SUNDAY...

* WHAT...East winds 20 to 25 knots with gusts up to 30 knots and 
  rough waters expected.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas and 
  Bays and Waterways from Port Aransas to Port O'Connor.

* WHEN...From 10 PM this evening to 4 PM CST Sunday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TMT
3 follow-up statements
048 
WHUS74 KCRP 092052
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
252 PM CST Sat Jan 9 2021

GMZ230-235-100500-
/O.EXT.KCRP.SC.Y.0003.210110T0400Z-210111T1000Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
252 PM CST Sat Jan 9 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO
4 AM CST MONDAY...

* WHAT...East winds 20 to 25 knots with gusts up to 30 knots
  shifting to north late Sunday afternoon. Bay waters will become
  choppy to rough.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas and 
  Bays and Waterways from Port Aransas to Port O'Connor.

* WHEN...From 10 PM this evening to 4 AM CST Monday.

* IMPACTS...Strong to very strong winds and increased seas will 
  result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ250-255-270-275-100500-
/O.CON.KCRP.SC.Y.0003.210110T0400Z-210110T2200Z/
/O.CON.KCRP.GL.A.0001.210110T2200Z-210111T1000Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
252 PM CST Sat Jan 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 4 PM CST SUNDAY...
...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
LATE SUNDAY NIGHT...

* WHAT...For the Small Craft Advisory, east winds 20 to 25 knots 
  with gusts up to 35 knots and seas 5 to 8 feet expected. For 
  the Gale Watch, north winds 25 to 35 knots with gusts up to 45 
  knots and seas 7 to 11 feet possible.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM, Coastal waters from Port Aransas to Matagorda Ship Channel 
  out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 
  60 NM and Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...For the Small Craft Advisory, from 10 PM this evening 
  to 4 PM CST Sunday. For the Gale Watch, from Sunday afternoon 
  through late Sunday night.

* IMPACTS...Gale force winds and high seas will result in 
  dangerous marine conditions which could result in capsized or 
  damaged vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

TMT
708 
WHUS74 KCRP 100424 AAA
MWWCRP

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Corpus Christi TX
1024 PM CST Sat Jan 9 2021

GMZ250-255-270-275-101200-
/O.CON.KCRP.SC.Y.0003.000000T0000Z-210110T2200Z/
/O.CON.KCRP.GL.A.0001.210110T2200Z-210111T1000Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
1024 PM CST Sat Jan 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST SUNDAY...
...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
LATE SUNDAY NIGHT...

* WHAT...For the Small Craft Advisory, east winds 15 to 25 knots
  with gusts up to 35 knots and seas 5 to 8 feet. For the Gale 
  Watch, north winds 25 to 35 knots with gusts up to 45 knots and 
  seas 7 to 10 feet possible.

* WHERE...Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM, Waters from Baffin Bay to Port Aransas from 
  20 to 60 NM, Coastal waters from Port Aransas to Matagorda 
  Ship Channel out 20 NM and Coastal waters from Baffin Bay to 
  Port Aransas out 20 NM.

* WHEN...For the Small Craft Advisory, until 4 PM CST Sunday. 
  For the Gale Watch, from Sunday afternoon through late Sunday 
  night.

* IMPACTS...Gale force winds and high seas will result in 
  dangerous marine conditions which could result in capsized or 
  damaged vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

GMZ230-235-101200-
/O.CON.KCRP.SC.Y.0003.000000T0000Z-210111T1000Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
1024 PM CST Sat Jan 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST MONDAY...

* WHAT...Northeast winds 15 to 25 knots with gusts up to 30 
  knots and rough waters.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas and 
  Bays and Waterways from Port Aransas to Port O'Connor.

* WHEN...Until 4 AM CST Monday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
666 
WHUS74 KCRP 100920
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
320 AM CST Sun Jan 10 2021

GMZ250-255-270-275-101730-
/O.CON.KCRP.SC.Y.0003.000000T0000Z-210110T2200Z/
/O.UPG.KCRP.GL.A.0001.210110T2200Z-210111T1000Z/
/O.NEW.KCRP.GL.W.0001.210110T2200Z-210111T1000Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
320 AM CST Sun Jan 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM CST
MONDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 knots with 
  gusts up to 45 knots and seas 6 to 11 feet expected. For the 
  Small Craft Advisory, east winds 15 to 25 knots with gusts up 
  to 30 knots and seas 5 to 8 feet.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM, Coastal waters from Port Aransas to Matagorda Ship Channel 
  out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 
  60 NM and Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...For the Gale Warning, from 4 PM this afternoon to 4 AM 
  CST Monday. For the Small Craft Advisory, until 4 PM CST this 
  afternoon.

* IMPACTS...Gale force winds and high seas will result in
  dangerous marine conditions which could result in capsized or
  damaged vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

GMZ230-235-101730-
/O.CON.KCRP.SC.Y.0003.000000T0000Z-210111T1000Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
320 AM CST Sun Jan 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST MONDAY...

* WHAT...Northeast winds 15 to 25 knots with gusts up to 35 
  knots and rough waters.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas and 
  Bays and Waterways from Port Aransas to Port O'Connor.

* WHEN...Until 4 AM CST Monday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JCP

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this gale watch went out at Jan 9, 5:55 AM CST, 3 hours 49 minutes earlier.

Area forecast discussion, Jan 9, 5:55 AM CST, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
555 AM CST Sat Jan 9 2021

.DISCUSSION...

All sites are currently VFR and are expected to remain VFR
throughout the day with a light to moderate northeasterly wind. A
coastal trough will be approaching South Texas which will increase
our rain chances beginning tonight around 03z from west to east.
Shower activity is expected to increase in coverage and
intensity throughout the night as we approach the end of this TAF
cycle. Pockets of moderate to locally heavy rain will be possible
which can decrease visibilities to 3SM. Ceilings are expected
develop Saturday afternoon and gradually lower as the day
progresses with MVFR conditions expected to begin around 03z
tonight.

&&

.PREV DISCUSSION... /Issued 422 AM CST Sat Jan 9 2021/

SHORT TERM (Today through Sunday)...

Today will be mostly sunny in the morning with clouds increasing
from the southwest throughout the day as a long wave trough
approaches the area. Therefore, high temperatures today should
remain relatively cool with most of the area struggling to break 60
degrees. The approaching trough will usher in deeper moisture
tonight with PWATs expected to range between 1 to 1.5 inches, which
is about the 85th percentile for this time of the year. A coastal
trough is expected to track northeastward from Mexico up the Coastal
Bend interacting with the approaching cold front, which is expected
to sweep across South Texas Sunday afternoon.

With the increase in moisture and isentropic lifting expected to
begin affecting the area late tonight, showers are expected to begin
developing late tonight and increase in coverage throughout the day
Sunday before gradually winding down Sunday afternoon from west to
east. Models continue to show elevated instability from Sunday
morning through Sunday evening, therefore, continued the mention of
possible lightning for Sunday. With the increased moisture and the
potential for training storms, pockets of moderate to localized
heavy rain will be possible, mainly across the Coastal Bend and
Victoria Crossroads late Sunday morning into Sunday evening. With
that in mind, WPC has placed the Coastal Bend and Victoria
Crossroads in the Excessive Rainfall Outlook from 12z Sunday through
12z Monday with a marginal chance (5-10%) for flash flooding.
Current QPF storm totals show the potential for rain amount up to
2.5 inches across portions of the Coastal Bend.

With warm air advection ahead of the trough, temperatures tonight
will remain relatively mild across the southern Brush Country and
Coastal Bend while all other areas will drop into the 40s. Ahead of
an approaching front tomorrow warm air advection will bring
temperatures into the upper 50s and lower 60s while temperatures
north of the front will remain in the 40s throughout the day.

LONG TERM (Sunday Night through Friday)...

Now that the upper low/coastal trough is in the short term period,
the long term is left fairly quiet.  Cold front will be just through
the offshore waters at onset of long term forecast. Showers should
be mainly over for land areas, but will hold on to low end PoPs for
early Sunday night northeast and right along the coast to account
for lingering moisture and any timing questions. Upper level low
over central to north Texas at beginning of period will move off to
the northeast as we go into next week leaving quiet and cool weather
over South Texas. A shortwave moves across the region Tuesday into
Wednesday, but moisture will be well below normal so not expecting
precip, but an increase in clouds will be possible.  Expect cold
temperatures into early next week with highs on Monday remaining
only in the lower to mid 50s. Coldest temperatures will be Monday
night where portions of the area, especially north may drop below
freezing for a couple of hours as the ridge axis drifts over the
region. Ridge moves off to the east by mid-week with gradually
increasing temps.  Flow shifts around onshore Wednesday into
Thursday before our next front looks to approach at the end of the
period

 &&

MARINE...

A weak to moderate northeasterly flow is expected to become a
moderate onshore flow by this evening, and increase into a strong
onshore flow overnight. Winds will briefly become moderate and
variable as a weak coastal trough moves up the coast ahead of the
cold front, which is expected to sweep across the local waters
Sunday afternoon. Therefore, Small Craft Advisory conditions are
likely to begin affecting our local waters around midnight tonight
and persist through Sunday. Showers are expected to develop
tonight and increase in coverage and intensity throughout the day
Sunday. Thunderstorms will also be possible across the bays and
open waters Sunday morning through Sunday evening. Strong to very
strong northerly winds continue Sunday night with gusts to gale
force possible. Offshore winds will decrease to moderate to strong
levels on Monday, with winds becoming weak to moderate Monday
night into Tuesday. Winds shift around to onshore by mid to late
week before next front approaches late in the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    59  55  62  39  52  /  10  80 100  20   0
Victoria          57  46  50  37  51  /   0  40 100  30   0
Laredo            55  49  51  35  54  /  20  80  80   0   0
Alice             59  51  58  37  53  /  10  90 100  10   0
Rockport          58  55  61  40  52  /  10  70 100  30   0
Cotulla           54  46  48  33  54  /  10  80  90   0   0
Kingsville        60  55  62  37  53  /  10  90 100  10   0
Navy Corpus       59  58  63  41  51  /   0  80 100  30   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

XX/99...SHORT TERM
Hazardous weather outlook, Jan 9, 6:01 AM CST, 3 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
601 AM CST Sat Jan 9 2021

TXZ229>234-239>247-342>347-442-443-447-101215-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
601 AM CST Sat Jan 9 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Scattered thunderstorms will be possible Sunday.

Freezing temperatures may occur early Tuesday morning. Near freezing
temperatures will be possible north Monday and Wednesday mornings.

Wind chill values will fall to the mid to upper 20s over the
Victoria Crossroads and northern Brush Country Monday morning and
Tuesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-101215-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
601 AM CST Sat Jan 9 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Small Craft Advisory conditions are expected to develop tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Scattered thunderstorms will be possible Sunday.

Small Craft Advisory conditions are expected Sunday through Monday,
with gale force wind gusts Sunday afternoon and night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 9:44 AM CSTSmall Craft AdvisoryCRP49 hr

Nearby

Gale Watches in Texas, 2021Every gale watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.